Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 3, NWS Houston/Galveston, TX

November 27, 200518 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Nov 27, 2005, 1:03 PM CST for 18 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2005, 1:03 PM CST (19:03 UTC)
Expired
Nov 27, 2005, 5:00 PM CST
In force
4 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Liberty County, TX, Madison County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 117 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 271903
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
103 PM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST...

.LOW PRESSURE STRENGTHENING OVER THE SOUTHERN PLAINS WAS
GENERATING BREEZY CONDITIONS ACROSS SOUTHEAST TEXAS THIS
AFTERNOON. THE WIND SPEEDS WILL DIMINISH TOWARD SUNSET.

TXZ163-164-176>179-195>200-210>213-226-227-272300-
/O.NEW.KHGX.WI.Y.0003.051127T1903Z-051127T2300Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUNTSVILLE...
LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...PASADENA...RICHMOND...ROSENBERG...
SEALY...SHEPHERD...SUGAR LAND...THE WOODLANDS...TRINITY...
WEIMAR...WHARTON
103 PM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON.

WIND SPEEDS OF 20 TO 25 MPH WILL CONTINUE UNTIL THE LATE AFTERNOON
ACROSS THE INLAND COUNTIES OF SOUTHEAST TEXAS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

$$
1 follow-up statement
000 
WWUS74 KHGX 271942 CCA
NPWHGX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
141 PM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST...

.LOW PRESSURE STRENGTHENING OVER THE SOUTHERN PLAINS WAS
GENERATING BREEZY CONDITIONS ACROSS SOUTHEAST TEXAS THIS
AFTERNOON. THE WIND SPEEDS WILL DIMINISH TOWARD SUNSET.

TXZ163-164-176>179-195>200-210>213-226-227-272300-
/O.COR.KHGX.WI.Y.0003.051127T1941Z-051127T2300Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUNTSVILLE...
LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...PASADENA...RICHMOND...ROSENBERG...
SEALY...SHEPHERD...SUGAR LAND...THE WOODLANDS...TRINITY...
WEIMAR...WHARTON
141 PM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON.

WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
UNTIL THE LATE AFTERNOON ACROSS THE INLAND COUNTIES OF SOUTHEAST
TEXAS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Nov 27, 12:55 PM CST, 8 minutes earlier.

Area forecast discussion, Nov 27, 12:55 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1255 PM CST SUN NOV 27 2005

.UPDATE...
WIND SPEEDS HAVE INCREASED MORE THAN EARLIER EXPECTED TO WIND
ADVISORY CRITERIA. WILL ISSUE A WIND ADVISORY FOR THE REMAINDER
OF THE AFTERNOON. THE WIND SPEEDS SHOULD DIMINISH ABOUT 5 OR 6 PM.

PL-40

&&

.PREV DISCUSSION... (ISSUED 1011 AM CST SUN NOV 27 2005)

UPDATE...
LOW PRESSURE STRENGTHENING IN THE PLAINS WILL HELP TO GENERATE
BREEZY CONDITIONS ACROSS SE TX TODAY. ALREADY AT 15Z WIND SPEEDS
WERE 15 TO 25 MPH OVER MOST OF THE WESTERN AND CENTRAL OBSERVATION
SITES. WITH THE SOUTH TO SOUTHWEST WIND DIRECTION AND WARM AIR
ADVECTION OCCURRING...TEMPERATURES SHOULD REACH THE LOWER 80S AT
MOST INLAND SITES. FOR THIS FORECAST...UPPED THE AFTERNOON HIGH
TEMPERATURES A DEGREE OR TWO AT SOME INLAND SITES AND ADJUSTED THE
DEW POINTS TO REFLECT ONGOING AND (REASONABLE) MODEL OUTPUT
THROUGH 06Z TONIGHT.

PL-40

PREV DISCUSSION... (ISSUED 550 AM CST SUN NOV 27 2005)

LOW CLOUDS & FOG SHOULD HOLD INTO THE MID-MORNING THEN GRADUALLY
BURNING OFF. OTHERWISE...A WARM BREEZY DAY IS ON TAP AS THE
PRESSURE GRADIENT TIGHTENS IN RESPONSE THE THE NEXT STORM SYSTEM
OVER THE SOUTHERN PLAINS GETTING ITS ACT TOGETHER. THIS SYSTEM
WILL DRAG A PACIFIC FRONT ACROSS THE REGION TONIGHT. STILL ONLY
HAVE AROUND 1 OF PW TO WORK WITH EAST OF INTERSTATE 45 AND LESS
THEN THAT TO THE WEST. MAY SEE ISOLATED SHRA/TSRA POP UP ACROSS
E/NE ZONES LATER THIS AFTN/EVENING AND LATER TONIGHT AS THE FRONT
NEARS THE COAST AND PUSHES OFFSHORE. GUIDANCE MIN TEMPS LOOK A
LITTLE TOO LOW THE NEXT COUPLE NIGHTS ESPECIALLY ACROSS THE
SOUTHERN HALF OF THE AREA. WHAT WOULD OTHERWISE BE A GOOD SETUP
FOR RADIATIONAL COOLING WILL BE OFFSET BY A WET GROUND (1-4 RAIN
YDAY) SO WILL BUMP THESE UP A CATEGORY OR SO.

DRY/COOL WX ON TAP THRU MID WEEK. STILL LOOKS LIKE ONSHORE FLOW WILL
RESUME ON WEDNESDAY. MEDIUM RANGE GUIDANCE AGAIN BRINGING DOWN A
CANADIAN FRONT ON THURSDAY. BOTH GFS/ECMWF DEPICT SOME SORT OF
INVERTED TROF OR COASTAL TROF LINGERING OFFSHORE SO NOT VERY
CONFIDENT JUST HOW FAR SOUTH IT WILL MAKE IT. ECMWF STILL CONSISTENT
WITH RAPIDLY PUSHING THE HIGH BEHIND THE FRONT TO THE EAST ON FRIDAY
WITH FALLING PRESSURES ACROSS THE ROCKIES.  47

HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
     NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT MONDAY FOR
     THE FOLLOWING ZONES: GALVESTON BAY...AND MATAGORDA BAY.

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 5 PM SUNDAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
     GRIMES...HARRIS...HOUSTON...LIBERTY...MADISON...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...AND WHARTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT MONDAY FOR
     THE FOLLOWING ZONES: GALVESTON BAY...AND MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
     NM.

&&
Hazardous weather outlook, Nov 27, 6:08 AM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
608 AM CST SUN NOV 27 2005

TXZ163-164-176>179-195>200-210>214-226-227-235>238-281215-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
608 AM CST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.